A 55-year-old member asked:
Disclaimer

does ativan (lorazepam) cause weight gain?

1 doctor answer
Dr. Donald Jacobson
39 years experience Psychiatry
Rare wt gain Ativan (lorazepam): Lorazepam if anything more commonly although not all that commonly causes weight loss. On those extremely rare occasions where it can cause weight gain, the weight gain tends to be rapid and it is quite obvious that it is due to the medication. If you notice rapid weight gain obviously tell your practitioner as soon as possible so that is an alternative treatment can be found.
Answered on Mar 30, 2016

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 29-year-old female asked:
Dr. Alon Seifan
12 years experience Neurology
Yes but not longterm: Ativan, (lorazepam) a benzodiazepine, can help with anxiety related behaviors and thoughts. However, it is not an ideal choice for long term use beca ... Read More
1
1 thank
A 42-year-old member asked:
Dr. Donald Jacobson
39 years experience Psychiatry
Either one: It can cause either weight loss or rare rapid weight gain according to www.Drugs.Com. Best wishes.
A 21-year-old female asked:
Dr. Robert Kwok
32 years experience Pediatrics
No relationship: Taking Ativan (lorazepam) "every once in a while" has no effect on one's weight. That means one's weight can go up or down, but will not be due to tak ... Read More
A 42-year-old member asked:
Dr. Bennett Werner
43 years experience Cardiology
No but: No but exercise of any kind will raise your CK.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month